Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 19, 2022, 4:21 AM EDT for Alachua County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2022, 4:21 AM EDT (08:21 UTC)
- Expired
- Jun 19, 2022, 4:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Hail
- 0.75 in
- Wind
- 55
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 93 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:40 AM EDT | TSTM WND DMG | 3 Ssw Brooker, FL | DELAYED REPORT: ALACHUA COUNTY 911/DISPATCH REPORTS A TREE DOWNED BY STRONG WIND GUSTS ALONG COUNTY ROAD 231 JUST TO THE SOUTH OF THE INTERSECTION WITH COUNTY ROAD 235 TO THE EAST OF LA CROSSE. TIME OF DAMAGE BASED ON RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2271 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WWUS82 KJAX 190821
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
421 AM EDT Sun Jun 19 2022
FLZ031-136-190845-
Eastern Alachua FL-Bradford FL-
421 AM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of west central
Bradford and north central Alachua Counties through 445 AM EDT...
At 421 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Worthington Spring, moving southwest at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph, penny size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Alachua, La Crosse and Brooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2994 8235 2991 8224 2973 8228 2977 8247
TIME...MOT...LOC 0821Z 022DEG 9KT 2985 8233
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
$$
ENYEDIWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:59 AM EDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 3:59 AM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
359 AM EDT Sun Jun 19 2022
.NEAR TERM [Through Tonight]...
The frontal boundary will continue to press southward across the
forecast area today with showers and thunderstorms developing
ahead of its advance. Likely areas for convective development will
be along the sea breeze boundaries and areas of convergence over
northeast Florida, with a potential for strong to severe storms to
develop over north central Florida and areas south of Gainesville
in the afternoon and early evening hours. Breezy winds will build
in along the coast in the afternoon with gusty winds reaching in
as far west as I-75. Winds and convective developments will become
more mild overnight as drier air advects through Georgia and into
northeast Florida with PWAT values dropping below 1 inch for over
half of the CWA by Monday morning. Dry conditions and high
pressure ridging extending across the region from out of the
northwest will work to inhibit convective developments for the
beginning of next week. High temperatures for today will be in the
lower to mid 90s for inland areas and in the upper 80s and lower
90s nearer to the coast. Overnight low temperatures will drop down
into the mid to upper 60s for southeast Georgia and in the lower
70s in northeast Florida, with temps in the mid 70s for areas
along the shoreline and the St Johns River.
.SHORT TERM [Monday Through Tuesday]...
Drier and warmer as a mid level ridge across the MS River Valley
extends a ridge axis across the local area as surface high
pressure edges southward down the SE Atlantic coast. Monday, a
very low chance of showers or a storm was advertised across our
southern FL zones where lingering moisture and breezy onshore flow
could spark convection as it drifts inland toward the I-75
corridor from early morning through the afternoon. Dry conditions
and mostly sunny skies will prevail Monday for most areas north
of a Gainesville to Marineland line as the surface ridge axis
noses southward across south GA through Monday evening. Dry
conditions prevail Monday night through Tuesday night as the upper
ridge to the WNW expands eastward and the surface ridge continues
to nose southward down the FL Atlantic coast.
A stronger east coast sea breeze will bring the relatively
"cooler" daytime highs to the Atlantic coast with values in the
low 90s to upper 80s. The hottest temps will focus across the
Suwannee River Valley and inland SE GA where temps will heat up
into the mid/upper 90s. Given the drier air in place, low temps
will fall below normal values in the mid/upper 60s inland with
onshore flow keeping temps more mild in the low/mid 70s along the
coast. Given drier air, heat advisory conditions are not expected.
.LONG TERM [Wednesday Through Saturday]...
Wed & Thu...Near record triple digit heat is possible across SE GA
and for locations along and north of the I-10 corridor as the
upper level ridge to the west of the region begins to weaken
enabling a weak surface trough to edge southward down the US
Atlantic coast. Dry air continues across the area Wed limiting
rainfall potential, then by Thu afternoon moisture begins to
increase from the east as the upper ridge breaks down as the
surface trough axis retrogrades across the area, which could spark
some afternoon and early evening isolated showers/storms across
inland areas.
Fri & Sat...Rain chances increase into next weekend as mean layer
moisture increases back above climo values between the weakening
mid/upper ridge west of the region and another mean layer trough
deepening near to just offshore of the US Atlantic coast. At the
surface, high pressure will dominant NNE of the local area with
lingering surface troughs across the local area. Trended toward a
more dominant east coast sea breeze regime with a return of near
climo rain chances with the highest PoPs focused inland each
afternoon/evening across NE FL. This pattern will also bring the
potential return of decaying MCS systems around the upper ridge
and across the SE region. Temps will progressively cool into the
weekend with highs in the low/mid 90s for NE FL to the mid 90s for
SE GA as min temps moderate back toward climo values in the
low/mid 70s with the return of moisture.
&&
.AVIATION...
[Through 06Z Monday]
Some potential for early morning patchy fog reported at VQQ,
otherwise predominantly VFR conditions for sites into the
afternoon. Overnight convection will have pushed south by morning
with afternoon storms forming ahead of the advancing frontal
boundary out of the north, with GNV being the most impacted site.
Winds will build in the afternoon with speeds reaching upwards of
15 knots with gusts of up to 25 knots out of the NE-E.
&&
.MARINE...
A cold front will push south through the waters today and bring a
surge of northeast winds with gusts 20 to 25 knots and build seas
to 4 to 5 feet into Monday. Breezy onshore flow will continue
through Monday with high pressure building in from the north.
Weakening winds will turn offshore and seas will lower by midweek
as high pressure builds to the west. Unsettled weather is expected
late this week as a trough of low pressure develops.
Rip Currents: High Risk for rip currents for all beaches today.
High Risk continues into Monday for NE Florida beaches and drops
down into Moderate Risk for SE Georgia beaches.
&&
.FIRE WEATHER...
A front will edge southward across north Florida today, with a few
scattered showers and thunderstorms along and south of the front
through the afternoon. Drier and slightly cooler conditions are
expected across SE GA and along the coast trailing the front with
breezy northeast to east winds today increasing north to south
through the afternoon with gusts near 25 mph at the coast and near
the St. Johns River basin through early evening. A warming trend
develops this week with dry conditions. High temperatures warm
inland to near 100 degrees Tuesday through Thursday. Critically
low humidity is expected across inland SE GA of 20-30% with
minimum inland humidity falling into the 30-40% range across NE
FL. Winds will be dominated by daily sea breezes.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 93 65 94 64 98 / 10 0 0 0 0
SSI 89 76 88 74 91 / 0 0 0 0 0
JAX 90 74 89 71 92 / 20 0 0 0 0
SGJ 90 75 88 72 88 / 20 10 10 0 0
GNV 94 70 93 67 94 / 40 20 10 0 0
OCF 94 72 92 69 93 / 50 30 20 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from noon EDT today through late Monday
night for Coastal Duval-Coastal Flagler-Coastal Nassau-
Coastal St. Johns.
GA...High Rip Current Risk from noon EDT today through late tonight
for Coastal Camden-Coastal Glynn.
AM...None.
&&In the hours before
Special weather statement, Jun 19, 2:42 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
242 AM EDT Sun Jun 19 2022
FLZ031-136-137-140-232-237-190730-
Eastern Alachua FL-Western Clay FL-Eastern Putnam FL-
Western Putnam FL-Bradford FL-Eastern Marion FL-
242 AM EDT Sun Jun 19 2022
...Strong thunderstorms will impact portions of southeastern
Bradford, east central Alachua, northeastern Marion, west central
Putnam and southwestern Clay Counties through 330 AM EDT...
At 242 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Melrose to Hollister. Movement was
southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph, half inch hail, and minor flooding
due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Interlachen, Melrose, Hawthorne, Melrose Landing, Hollister, Lake
Geneva, Orange Heights, Hog Valley, Johnson and Putnam Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2949 8192 2950 8192 2950 8191 2951 8192
2951 8195 2965 8220 2981 8206 2960 8170
2943 8182
TIME...MOT...LOC 0642Z 055DEG 8KT 2974 8204 2961 8184
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ENYEDISpecial weather statement, Jun 19, 3:03 AM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
303 AM EDT Sun Jun 19 2022
FLZ140-237-240-190730-
Central Marion FL-Western Putnam FL-Eastern Marion FL-
303 AM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of northeastern Marion
and southwestern Putnam Counties through 330 AM EDT...
At 303 AM EDT, Doppler radar was tracking a strong thunderstorm near
Interlachen, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Interlachen, Fort McCoy, Orange Springs and Hog Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2963 8193 2959 8175 2933 8179 2938 8206
TIME...MOT...LOC 0703Z 013DEG 10KT 2958 8187
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Jun 19, 3:30 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
330 AM EDT Sun Jun 19 2022
FLZ031-232-190800-
Western Clay FL-Bradford FL-
330 AM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of east central
Bradford and west central Clay Counties through 400 AM EDT...
At 330 AM EDT, Doppler radar was tracking a strong thunderstorm over
Starke, moving southwest at 5 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Starke, Kingsley and Hampton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3001 8206 2997 8199 2994 8198 2982 8209
2992 8221
TIME...MOT...LOC 0730Z 042DEG 5KT 2994 8208
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Jun 19, 3:43 AM EDT, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
343 AM EDT Sun Jun 19 2022
FLZ031-136-236-190830-
Eastern Alachua FL-Western Alachua FL-Bradford FL-
343 AM EDT Sun Jun 19 2022
...Strong thunderstorms will impact portions of southeastern Bradford
and central Alachua Counties through 430 AM EDT...
At 342 AM EDT, Doppler radar was tracking a line of strong
thunderstorms from near Sampson to near University Of Florida. These
storms will merge with storms moving in from the east across the
Gainesville area.
HAZARD...Winds in excess of 40 mph, half inch hail, excessive
cloud-to-ground lightning, and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Excessive cloud-to-ground lightning is occurring.
Locations impacted include...
Gainesville, University Of Florida, Orange Heights, Sampson,
Gainesville Airport, Newnans Lake, Rochelle, Waldo, Hampton and Grove
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2982 8208 2956 8216 2954 8234 2967 8251
2992 8221
TIME...MOT...LOC 0742Z 261DEG 16KT 2987 8219 2963 8240
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Jun 19, 4:16 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 AM EDT Sun Jun 19 2022
FLZ031-136-236-190900-
Eastern Alachua FL-Western Alachua FL-Bradford FL-
416 AM EDT Sun Jun 19 2022
...Strong thunderstorms will impact portions of central Bradford and
central Alachua Counties through 500 AM EDT...
At 416 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Alachua to near Orange Heights.
Movement was southwest at 10 mph.
HAZARD...Winds in excess of 40 mph, half inch hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Gainesville, Gainesville Airport, Newnans Lake, Waldo, Hampton, La
Crosse and Brooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2971 8250 2962 8216 2987 8212 2993 8233
TIME...MOT...LOC 0816Z 022DEG 9KT 2980 8237 2975 8217
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
ENYEDISpecial weather statement, Jun 19, 4:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 AM EDT Sun Jun 19 2022
FLZ031-136-190845-
Eastern Alachua FL-Bradford FL-
421 AM EDT Sun Jun 19 2022
...A strong thunderstorm will impact portions of west central
Bradford and north central Alachua Counties through 445 AM EDT...
At 421 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Worthington Spring, moving southwest at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph, penny size hail, and minor
flooding due to heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Minor flooding due to heavy rainfall is possible.
Locations impacted include...
Alachua, La Crosse and Brooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2994 8235 2991 8224 2973 8228 2977 8247
TIME...MOT...LOC 0821Z 022DEG 9KT 2985 8233
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
ENYEDIThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:49 PM EDT | Special Weather Statement | JAX | Lake | 41 min |
| Jun 18, 10:19 PM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 19, 12:37 AM EDT | Special Weather Statement | JAX | Clay | 23 min |
| Jun 19, 1:04 AM EDT | Special Marine Warning | JAX | 56 min | |
| Jun 19, 1:12 AM EDT | Special Weather Statement | JAX | Saint Johns | 48 min |
| Jun 19, 1:18 AM EDT | Special Weather Statement | JAX | Clay | 42 min |
| Jun 19, 1:54 AM EDT | Special Weather Statement | JAX | Putnam | 51 min |
| Jun 19, 2:28 AM EDT | Rip Current Statement | JAX | Duval, Flagler, Nassau | 47 hr |
| Jun 19, 2:42 AM EDT | Special Weather Statement | JAX | Putnam | 48 min |
| Jun 19, 3:03 AM EDT | Special Weather Statement | JAX | Putnam | 27 min |
| Jun 19, 3:30 AM EDT | Special Weather Statement | JAX | Bradford | 30 min |
| Jun 19, 3:43 AM EDT | Special Weather Statement | JAX | Alachua | 47 min |
| Jun 19, 4:16 AM EDT | Special Weather Statement | JAX | Alachua | 44 min |
| Jun 19, 4:25 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 35 min |
| Jun 19, 4:50 AM EDT | Areal Flood Warning | JAX | Alachua, Bradford | 119 min |
| Jun 19, 12:47 PM EDT | Special Weather Statement | JAX | Marion | 43 min |
| Jun 19, 1:32 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 13 min |
| Jun 19, 1:35 PM EDT | Special Weather Statement | JAX | Union | 25 min |
| Jun 19, 1:47 PM EDT | Special Weather Statement | JAX | Marion | 28 min |
| Jun 19, 2:08 PM EDT | Special Weather Statement | JAX | Union | 37 min |
| Jun 19, 2:11 PM EDT | Special Weather Statement | JAX | Marion | 34 min |
| Jun 19, 2:16 PM EDT | Special Weather Statement | JAX | Marion | 44 min |
| Jun 19, 2:45 PM EDT | Special Weather Statement | JAX | Union | 45 min |
| Jun 19, 3:04 PM EDT | Special Weather Statement | JAX | Alachua | 41 min |
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 37 min |
| Jun 19, 3:24 PM EDT | Special Weather Statement | JAX | Gilchrist | 36 min |
| Jun 19, 3:30 PM EDT | Special Weather Statement | JAX | Alachua | 30 min |
| Jun 19, 4:02 PM EDT | Special Weather Statement | JAX | Alachua | 28 min |
| Jun 19, 4:28 PM EDT | Special Weather Statement | JAX | Alachua | 47 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.